Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this fire weather watch at Sep 21, 2021, 2:12 AM MDT for 5 counties in Wyoming. It took effect at Sep 22, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 2:12 AM MDT (08:12 UTC)
- In effect from
- Sep 22, 2021, 12:00 PM MDT
- Expired
- Sep 21, 2021, 1:37 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
852 WWUS85 KRIW 210812 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 212 AM MDT Tue Sep 21 2021 WYZ277-279-212200- /O.NEW.KRIW.FW.A.0013.210922T1800Z-210923T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 212 AM MDT Tue Sep 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Riverton has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: West 10 to 15 mph with gusts 20 to 30 mph. * HUMIDITY: As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ280-289-212200- /O.NEW.KRIW.FW.A.0013.210922T1800Z-210923T0200Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 212 AM MDT Tue Sep 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Riverton has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: Southwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 21
1 follow-up statement
330 WWUS85 KRIW 211937 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 137 PM MDT Tue Sep 21 2021 WYZ277-279-230200- /O.UPG.KRIW.FW.A.0013.210922T1800Z-210923T0200Z/ /O.NEW.KRIW.FW.W.0023.210922T1800Z-210923T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- 137 PM MDT Tue Sep 21 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low humidity, unseasonably warm temperatures, and gusty wind will create erratic fire behavior and rapid fire spread. * AFFECTED AREA: In Southwest WY...Fire Weather Zones 277 and 279. * COUNTIES AFFECTED: In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: West 15 to 20 mph with gusts 25 to 30 mph. * HUMIDITY: 11 to 14 percent. * TEMPERATURES: Highs 70 to 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-289-230200- /O.UPG.KRIW.FW.A.0013.210922T1800Z-210923T0200Z/ /O.NEW.KRIW.FW.W.0023.210922T1800Z-210923T0200Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 137 PM MDT Tue Sep 21 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low humidity, unseasonably warm temperatures, and gusty wind will create erratic fire behavior and rapid fire spread. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: Southwest 15 to 20 mph with gusts around 30 mph. * HUMIDITY: 11 to 14 percent. * TEMPERATURES: Highs 75 to 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this fire weather watch went out at Sep 20, 10:50 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 20, 10:50 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1050 PM MDT Mon Sep 20 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 158 PM MDT Mon Sep 20 2021 Cold airmass spilling behind yesteday's cold front is sparking some convection across the area this afternoon. These thunderstorms have been able to tap the cold air aloft and have produced areas of very small hail. Have also received a report of a cold air funnel just north of Casper Mountain this afternoon. The atmosphere is set for these types of showers, which will continue to bubble up and dissipate through the rest of the afternoon, mainly areas east of the Divide, aligned with initial formation locations on higher terrain. Loss of daytime heating will allow remaining showers to quickly dissipate by early this evening. This leaves the stage set for the coldest night since May. The clear skies will allow radiational cooling across the state. Temperatures tonight will fall into the mid to upper 20s for southern WY and the western and northern mountains, right around 30 for the Wind River Basin, and into the mid 30s for the Big Horn Basin and the I-25 corridor. A freeze warning is in effect for lower elevations of southern and central WY, where freezing temps have not bee realized yet this season. H5 ridging quickly builds in on Tuesday, ushering out the cold pool. This will help bring temperatures back up about 10 degrees from today's highs, and will keep skies clear with no rain chances. The return flow will see southwest winds jump back up to 15 to 20 mph for the wind corridor. .LONG TERM...(Wednesday through Monday) Issued at 158 PM MDT Mon Sep 20 2021 A dry and warm day in store for Wednesday as a shortwave ridge crosses the forecast area. 700mb temperatures warm to near 10C, so the lower elevations will be about 5 degrees above normal. Drier air advects into the region from the Great Basin with dew points falling below 20 degrees in southwest Wyoming. Given the warm temperatures, this sets the stage for relative humidity below 15 percent. Combined with gusty west wind 15 to 20 mph with potential gusts to 25 mph, elevated to possibly critical fire weather conditions could occur over Sweetwater County. Thursday finds the tail end of a closed low moving through the Canadian prairie sweeping across the north half of Wyoming. As a result, a cold front will be nudged south through locations east of the Continental Divide. Cooler temperatures anticipated over the north along with a north wind 10 to 20 mph immediately behind the front. More cloud cover with this system and a stray, light shower cannot be ruled out over the northern Absaroka and Bighorn ranges. Temperatures remain above normal in the southwest. Friday sees a return of ridging across the Intermountain West. Dry northwest flow covers the forecast area and daytime highs warm slightly. The ridge amplifies Saturday and 700mb temperatures climb to +12C, leading to highs in the mid 70s to lower 80s in the lower elevations. Wind speeds in the southwest and Wind Corridor will nudge upward, but appear at this time to remain below any critical fire weather thresholds. Heading into Sunday and Monday, a weak cut-off low that will have wobbled in California since midweek begins to approach from the southwest. Blended solutions have this system brushing far west Wyoming with isolated mountain showers late Sunday into Monday. Most areas remain dry with temperatures above normal both days. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday) Issued at 1040 PM MDT Mon Sep 20 2021 Expect VFR conditions during the entire TAF period. Winds look to remain mainly at or below 10 knots for all locations. Only a few clouds are anticipated with dry conditions. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .FIRE WEATHER... Issued AT 158 PM MDT Mon Sep 20 2021 Lowered threat of fire weather conditions Monday into Tuesday under the dome of high pressure and cooler weather. Tonight will see freezing temperatures across southern and western WY, and brief freezing temperatures possible for the Wind River basin. An elevated threat of fire weather return Wednesday as drier air moves back into the state. Humidity values will fall to around 15 percent for most lower elevations, with gusty winds above 20 mph for 279, 280, and 289 during the afternoon. Lighter winds and slightly higher humidity return Thursday and Friday. && .RIW WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 8 AM MDT Tuesday for WYZ016>019-023-025>030. && SHORT TERM...Straub LONG TERM...Jones AVIATION...DC FIRE WEATHER...Straub
Hazardous weather outlook, Sep 20, 7:58 PM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 758 PM MDT Mon Sep 20 2021 WYZ001>020-022>030-211200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 758 PM MDT Mon Sep 20 2021 ...Freeze Warning for Many Lower Elevations Across Fremont, Sweetwater, Sublette, and Lincoln Counties Early Tuesday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Tonight. Temperatures will drop to near or below freezing before sunrise in the valleys of Southwest Wyoming and in the Wind River Basin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Sub-freezing temperatures early Tuesday morning across most of the lower elevations of Fremont, Sweetwater, Sublette, and Lincoln counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:37 PM MDT | Red Flag Warning | RIW | Fremont, Lincoln, Natrona, Sweetwater, Uinta | 30 hr |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.